Hail, Stark
- When
- June 9, 6:15 PM CST
- Where
- Stark County, 15 mi S of Richardton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.667, -102.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 4 NE MANDAN ND 1.75 INCH HAIL
06/09/01 MORTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 3 N (BIS)BISMARCK MUNI AR ND 1.75 INCH HAIL
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR.
0555 PM MANDAN ND 2.75 INCH HAIL
06/09/01 MORTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NNNN
@RUKWBCe :KDENWWUS30 KBIS 092257
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 3 N (BIS)BISMARCK MUNI AR ND 1.75 INCH HAIL
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR.
0555 PM MANDAN ND 2.75 INCH HAIL
06/09/01 MORTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 8 NE FAIRFIELD ND .88 INCH HAIL
06/09/01 BILLINGS REPORTED BY STORM
SPOTTER.
0600 PM BISMARCK ND FUNNEL CLOUD
06/09/01 BURLEIGH NUMEROUS REPORTS OF
FUNNEL CL0UDS.
0600 PM MANDAN ND 50 MPH TSTM GUST
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR ON THE STRIP
IN MANDAN.ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 W CENTER ND 1.75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER.
0615 PM BISMARCK ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. STREET
FLOODING ONE FOOT DEEP
ON CENTURY EAST OF CHS.
0621 PM 3 W STEELE ND FUNNEL CLOUD
06/09/01 KIDDER LAW ENFORCEMENT COULD
NOT CONFIRM REPORT.
REPORTED BY PUBLIC.
0630 PM DICKINSON ND 1 INCH HAIL
06/09/01 STARK REPORTED BY HAM RADIO
OPERATOR.
0636 PM 5 NW BISMARCK ND 1 INCH HAIL
06/09/01 BURLEIGH SECOND ROUND OF HAIL.
REPORTED BY HAM RADIO
OPERATOR. GROUND IS
WHITE AT THE HORIZON
MIDDLE SCHOOL.
0636 PM MANDAN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR. SECOND ROUND
OF HAIL.
0638 PM 2 W (DIK)DICKINSON MUNI A ND .75 INCH HAIL
06/09/01 STARK 50 MPH WIND. REPORTED
BY HAM RADIO OPERATOR.
NNNN
@RUKWBCe (KDENWWUS30 KBIS 092339
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 W CENTER ND 1.75 INCH HAIL
06/09/01 OLIVER REPORTED BY STORM
SPOTTER.
0615 PM BISMARCK ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. STREET
FLOODING ONE FOOT DEEP
ON CENTURY EAST OF CHS.
0621 PM 3 W STEELE ND FUNNEL CLOUD
06/09/01 KIDDER LAW ENFORCEMENT COULD
NOT CONFIRM REPORT.
REPORTED BY PUBLIC.
0630 PM DICKINSON ND 1 INCH HAIL
06/09/01 STARK REPORTED BY HAM RADIO
OPERATOR.
0636 PM 5 NW BISMARCK ND 1 INCH HAIL
06/09/01 BURLEIGH SECOND ROUND OF HAIL.
REPORTED BY HAM RADIO
OPERATOR. GROUND IS
WHITE AT THE HORIZON
MIDDLE SCHOOL.
0636 PM MANDAN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY HAM RADIO
OPERATOR. SECOND ROUND
OF HAIL.
0638 PM 2 W (DIK)DICKINSON MUNI A ND .75 INCH HAIL
06/09/01 STARK 50 MPH WIND. REPORTED
BY HAM RADIO OPERATOR.ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM (BIS)BISMARCK MUNI ARPT ND 1 INCH HAIL
06/09/01 BURLEIGH COMBINED WITH 53 MPH
WIND.
M
0651 PM MANDAN ND .75 INCH HAIL
06/09/01 MORTON
NNNNNDZ001-002-009-010-100045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 715 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN AFFECT FOR THE FOLLOWING COUNTIES IN NORTHWEST NORTH DAKOTA...DIVIDE... BURKE...WILLIAMS AND MOUNTRAIL. NDZ017-018-031-032-040-043-100045- BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-MCKENZIE-SLOPE- INCLUDING THE CITIES OF BEACH...BOWMAN...KILLDEER...MEDORA... WATFORD CITY 715 PM CDT SAT JUN 9 2001 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN WEST CENTRAL AND SOUTHWEST NORTH DAKOTA...MCKENZIE...DUNN...P GOLDEN VALLEY...BILLINGS...SLOPE AND BOWMAN. FORS
The Bismarck radar (KBIS), 119 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246112.